TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Reply
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Unbreakable

Senior TeenHelper
*******
 
Resilient Pumpkin's Avatar
 
Name: Court
Age: 28
Gender: Female

Posts: 804
Blog Entries: 23
Join Date: March 30th 2016

Geodon - December 15th 2019, 06:27 AM

So my doctor put me on Geodon today, and I must say, I should not have taken it before work, which is what they told me to do. My legs were restless, I was physically drained and felt weak, and just awful, it was like I was injected with a sedative. I've been having severe mania which is why they prescribed it, and negative thoughts. I wish I had reported off of work but with my situation with money and home I couldn't. I want to try this medicine for at least a week to see if it gets any better, so is there anything you can think of to alleviate these symptoms? I'm to take it twice a day so I'll be taking it while awake as well. :/


Resilient
1. (of a person or animal) able to withstand or recover quickly from difficult conditions.
2. (of a substance or object) able to recoil or spring back into shape after bending, stretching, or being compressed.

We all possess resilience, we just need to realize it.

HelpLINK Mentor / Community Mentor
Forum Moderator / Community Moderator / Chat Moderator


   
Reply With Quote
  (#2 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 17,301
Blog Entries: 1796
Join Date: January 18th 2009

Re: Geodon - December 15th 2019, 05:03 PM

I take Geodon and I haven't found anything that makes it easier to take during the day. I've been on it since 2007 or 2008. I'd suggest talking to your doctor and see if you can take it at night instead of during the day. That's what I tend to do with my geodon. I just take the two pills at night. It helps me sleep and it's the only medication that has worked continuously for my bipolar.


|Lead Moderator|Newsletter Officer|
   
Reply With Quote
  (#3 (permalink)) Old
Proud90sKid Offline
Member
Junior TeenHelper
****
 
Proud90sKid's Avatar
 
Name: .
Gender: Male
Location: US

Posts: 304
Join Date: July 6th 2011

Re: Geodon - December 15th 2019, 09:55 PM

I have never taken a neuroleptic drug ( which is what geodon is). But I know a lot about pharmacology and so I know how they work and affect people
. It feels like you were injected with a sedative because you actually sort of were. Neuroleptics can make you feel tired and apathetic- which is why they used to be called major tranquilizers. They work by blocking dopamine and serotonin activity in the brain- which is actually more effective at alleviating mania than depression. Decreasing dopamine activity can cause restless legs and a strong feeling of discomfort over your entire body. Also weight gain is something you can expect.

These drugs will almost definitely work for mania, but they have these significant side effects.

I don’t know of anything that would help, but there are weaker drugs that are less likely to produce these effects.
   
Reply With Quote
  (#4 (permalink)) Old
Unbreakable

Senior TeenHelper
*******
 
Resilient Pumpkin's Avatar
 
Name: Court
Age: 28
Gender: Female

Posts: 804
Blog Entries: 23
Join Date: March 30th 2016

Re: Geodon - December 17th 2019, 07:56 AM

I'm calling my doctor here in another 3.5 hours. This is craziness what has been happening, I woke up last night at 3am and screamed my head off but I couldn't scream, I had sleep paralysis which I've never had before! Then my mania comes back and I can't sleep. This med is not right for me, at all. I'm sort of wondering if I should be hospitalized to get these meds adjusted.


Resilient
1. (of a person or animal) able to withstand or recover quickly from difficult conditions.
2. (of a substance or object) able to recoil or spring back into shape after bending, stretching, or being compressed.

We all possess resilience, we just need to realize it.

HelpLINK Mentor / Community Mentor
Forum Moderator / Community Moderator / Chat Moderator


   
Reply With Quote
  (#5 (permalink)) Old
Odyne Offline
The Goddess Of Pain
I've been here a while
********
 
Odyne's Avatar
 
Name: Lucy
Age: 22
Gender: ♀Girl.
Location: Darkness

Posts: 1,402
Blog Entries: 2
Join Date: June 2nd 2012

Re: Geodon - December 17th 2019, 08:35 AM

Quote:
Originally Posted by Resilient Pumpkin View Post
I'm calling my doctor here in another 3.5 hours. This is craziness what has been happening, I woke up last night at 3am and screamed my head off but I couldn't scream, I had sleep paralysis which I've never had before! Then my mania comes back and I can't sleep. This med is not right for me, at all. I'm sort of wondering if I should be hospitalized to get these meds adjusted.
So sorry to hear that.
Maybe hospital would be a good idea to find some meds without side-effects.
Fingers crossed
Sending a big hug:





private message & visitor message
I'm here for you, if you need to talk.


I am beginning to measure myself in strength, not pounds. Sometimes in smiles.
Laurie Halse Anderson, Wintergirls
   
Reply With Quote
  (#6 (permalink)) Old
Unbreakable

Senior TeenHelper
*******
 
Resilient Pumpkin's Avatar
 
Name: Court
Age: 28
Gender: Female

Posts: 804
Blog Entries: 23
Join Date: March 30th 2016

Re: Geodon - December 17th 2019, 02:50 PM

My doctor put me back on the medicine that I was on before coming off my meds altogether, and I do not recall having a whole lot of side effects when I first started taking it, however, I started taking it 6 years ago and recently came off of it about 4 months ago, so we'll see.


Resilient
1. (of a person or animal) able to withstand or recover quickly from difficult conditions.
2. (of a substance or object) able to recoil or spring back into shape after bending, stretching, or being compressed.

We all possess resilience, we just need to realize it.

HelpLINK Mentor / Community Mentor
Forum Moderator / Community Moderator / Chat Moderator


   
Reply With Quote
  (#7 (permalink)) Old
zaedalo Offline
Banned
Welcome me, I'm new!
*
 
zaedalo's Avatar
 
Age: 27

Posts: 8
Join Date: January 24th 2020

Re: Geodon - January 24th 2020, 01:07 PM

Quote:
Originally Posted by Resilient Pumpkin View Post
So my doctor put me on Geodon today, and I must say, I should not have taken it before work, which is what they told me to do. My legs were restless, I was physically drained and felt weak, and just awful, it was like I was injected with a sedative. I've been having severe mania which is why they prescribed it, and negative thoughts. I wish I had reported off of work but with my situation with money and home I couldn't. I want to try this medicine for at least a week to see if it gets any better, so is there anything you can think of to alleviate these symptoms? I'm to take it twice a day so I'll be taking it while awake as well. :/
What is Geodon?
   
Reply With Quote
Reply

Bookmarks

Tags
geodon

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.